MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 3.5MM X 30MM LCK SCR S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 3.5MM X 30MM LCK SCR S-T; PLATE, FIXATION, BONE
Catalog Number 72413530
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after an internal fixation surgery had been performed on an unknown date, the patient experienced a failed plate screw construct.One (1) evos 3.5mm x 30mm lck scr s-t came out of its position.It is unknown how this adverse event was resolved.The current health status of the patient remains unknown.
 
Additional Manufacturer Narrative
A2: age or date of birth, b2: outcomes attributed to adverse event, b5: describe event or problem, d6: if implanted, give date, and h6: health effect - impact code.
 
Event or Problem Description
It was reported that after an internal fixation surgery performed on an unknown date, the patient experienced a failed plate¿screw construct.One (1) evos 3.5 mm × 30 mm lck scr s-t became displaced from its position.This adverse event was treated with hardware removal.The patient¿s current health status remains unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the limited documentation provided, the definitive clinical root cause of the reported fracture and the displaced screw in, could not be determined.Although the surgical technique, the patient¿s advanced age and bone quality could not be ruled out as likely contributing factors.According to the report, this adverse event was treated with hardware removal; however, the patient¿s health status is unknown.The impact to the patient beyond the hardware removal could not be determined since the patient¿s health status was not reported.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for plating systems revealed in precautions that postoperative instructions to patients and appropriate nursing care are critical.Early load bearing substantially increases implant loading and increases the risk of loosening, bending or breaking the device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Other factors that could contribute to the reported event include size selected, surgical technique, alignment or injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 3.5MM X 30MM LCK SCR S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23677334
Report Number1020279-2025-01965
Device Sequence Number13362441
Product Code HRS
UDI-Device Identifier00885556636961
UDI-Public885556636961
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72413530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer11/30/2025
01/09/2026
Initial Report FDA Received Date11/30/2025
Supplement Report FDA Received Date12/05/2025
01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age74 YR
Patient SexMale